MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5 LACTOSORB SYSTEM CURVED PLATE - 6 HOLE; PLATE, FIXATION, BONE

BIOMET MICROFIXATION 1.5 LACTOSORB SYSTEM CURVED PLATE - 6 HOLE; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products - unknown biomet microfixation lactosorb screws catalog #: ni, lot #: ni.The user facility is foreign; therefore a facility medwatch report will not be available.Report source: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation as it was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a revision occurred due to the patient contracting an infectious disease.Approximately four months ago, the surgeon detected the patient had (b)(6), streptococcus intermedius and peptostreptococcus micros.The patient was treated with antibiotics but was revised approximately three weeks ago due to insufficient recovery.Cultures have been taken but the results have not been obtained yet.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Because it was reported that a revision surgery occurred, the complaint is confirmed.The dhr for the plate was reviewed, no non-conformances were found.For this part (915-2427) and the previous one year (from the notification date), there is a complaint rate of 0.213% regarding an infection which is no greater than the occurrence listed in the application fmea.The most likely underlying cause of the complaint cannot be determined, however, it was reported that it was believed the lactosorb product did not cause/contribute to the infection.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
1.5 LACTOSORB SYSTEM CURVED PLATE - 6 HOLE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8616820
Report Number0001032347-2019-00283
Device Sequence Number16899020
Product Code HRS
UDI-Device Identifier00841036055677
UDI-Public00841036055677
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971870
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/15/2022
Device Model NumberN/A
Device Catalogue Number915-2427
Device Lot Number318030
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer08/15/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;